MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI TOP LOADING TRANSCONNECTOR MEDIUM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI TOP LOADING TRANSCONNECTOR MEDIUM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.614.516
Medical Device Problem Codes Device Slipped (1584); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A product investigation was conducted.Visual inspection: the ti top loading transconnector medium (p/n: 04.614.516, lot #: 22p8031) was returned and received at us cq.Upon visual inspection, there were no defects identified with the returned device.Functional test: the functional test was performed on the returned device.During a functional test, the male link was observed to be sliding through the female link tight when the locking sleeve was in the locked position.The attempt to assemble the ti trans connector locking screw from the angled ti transconnector locking nut failed due to the damaged threads on the connector nut.The mating devices are being investigated under different pi's in the same pc.The complaint can be replicated with the returned device.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed yes, the device received will not lock.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the ti top loading transconnector medium (p/n: 04.614.516, lot #: 22p8031).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: part number: 04.614.516-us, lot number: 22p8031, part manufacture date: 14 nov 2019, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti top loading transconnector was processed through the normal manufacturing and inspection operations with no non-conformance's or rework noted.The lot quantity of 16 pieces met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Dhr records review: a review of the device history records of the components revealed no complaint related anomalies.All component lots were processed through the normal manufacturing and inspection operations.The lot quantities met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the device history record for the raw material and blank components revealed no complaint related anomalies the device history record shows this lot met all requirements at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was performing c2-6 posterior cervical fusion procedure using the 4.0 synapse system.Near the end of the case, after the surgeon applied two transconnector locking set screws and eight (8) titanium locking screws to the remaining screws, the doctor then finally tightened all ten (10) set screws.The physician attempted to seat a medium synapse top loading transconnector to the transconnector set screws.He then applied a 7.5mm transconnector locking nut to the left side of the transconnector but when he attempted to apply and seat the right side the transconnector would not seat.He loosened the nut on the left side to see if that would help, but it would not seat.He tried this a number of times, but it clearly wouldn¿t seat properly.They used medium angled top loading transconnector but had the same result.When he was removing the 7.5mm but it would not release and he said it felt as if the head of the pedicle screw splayed open.He decided to remove the transconnector nuts, locking screws and the transconnector and simply use just the standard titanium locking screws.He wants to know why the transconnector would not seat and if this has happened in the past.He said the center of the transconnector was not being held up by the lamina.There was a surgical delay of 15 minutes.The procedure was successfully completed.There was no patient consequences.Concomitant devices reported: transconnector locking set screw (part# unknown, lot# unknown, quantity unknown); titanium locking screws (part# unknown, lot# unknown, quantity unknown); transconnector nut driver (part# unknown, lot# unknown, quantity 1); pedicle screw (part# unknown, lot# unknown, quantity unknown); ti transconnector locking screw (part # 04.614.522, lot # unknown, quantity 3); ti transconnector locking nut 7.5mm ( part # 04.614.521, lot # unknown, quantity 1); angled ti top loading transconnector/medium (part # 04.614.551, lot #: 7348874, quantity: 1).This report is for one (1) ti top loading transconnector medium.This is report 4 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 corrected data: b5: corrected concomitant devices device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: transconnector locking set screw (part# unknown, lot# unknown, quantity unknown); titanium locking screws (part# unknown, lot# unknown, quantity unknown); transconnector nut driver (part# unknown, lot# unknown, quantity 1); pedicle screw (part# unknown, lot# unknown, quantity unknown); ti transconnector locking screw (part # 04.614.522, lot # unknown, quantity 3); ti transconnector locking nut 7.5mm ( part # 04.614.521, lot # unknown, quantity 3); angled ti top loading transconnector/medium (part # 04.614.551, lot #: 7348874, quantity: 1).

Brand Name
TI TOP LOADING TRANSCONNECTOR MEDIUM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9832540
Report Number2939274-2020-01275
Device Sequence Number16325378
Product Code NKG
UDI-Device Identifier10705034739304
UDI-Public(01)10705034739304
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.614.516
Device Catalogue Number04.614.516
Device Lot Number22P8031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date03/14/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGLED TI TOP LOADING TRANSCONNECTOR/MEDIUM; TI TRANSCONNECTOR LOCKING NUT 7.5MM; TI TRANSCONNECTOR LOCKING SCREW; TI TRANSCONNECTOR LOCKING SCREW; TI TRANSCONNECTOR LOCKING SCREW; UNK - LAMINA/PEDICLE/PROCESS HOOKS: SYNAPSE; UNK - LOCKING/SET SCREWS: SYNAPSE; UNK - SCREWDRIVERS; UNKNOWN TI LOCKING SCREWS
Patient Age55 YR
Patient Weight66